AVANOS MEDICAL INC. MIC-KEY GASTROSTOMY FEED TUBE, WITH ENFIT CONNECTORS-12 FR, 1.7CM; DH EF BALLOON TUBES PRODUCTS
Back to Search Results |
| Model Number |
8140-12-1.7 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/09/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported "balloon leak, came out of stoma, leak from stoma site after 2 days of use.Return to surgery¿ for mic-key replacement and that patient was currently inpatient after ¿second surgery.Mum reports tube was leaking - reduced feeds to ½, then noted tube had fallen out.Patient was an inpatient after the second surgery ¿ the patient was originally discharged following the first initial surgery of the gastrostomy insertion, he was then discharged and then the mic-key button fell out while at home and, therefore, presented back to hospital and required a second surgery within 1 week for the second placement of the gastrostomy and required admission on [the] surgical ward for post-op management and care for a further 6-days.Additional information received 19-mar-2025 stated "it was an initial tube insertion which fell out and required surgery for a second placement within a week." there was no reported injury.
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record and udi number are in-progress.All information reasonably known as of 11-apr-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
Additional Manufacturer Narrative
The device history record for the reported lot number, 30262409, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The subject sample provided was evaluated related to the incident reported by customer.The balloon was filled with 3cc water and was observed for leaks.No leakage was detected from the balloon or balloon inflation port.The balloon was squeezed and manipulated.No leakage was observed.The water was extracted, and the balloon was filled with colored water.The sample was placed on a blotter and left for a period of 30-minutes.The sample was reevaluated after 30 minutes filled with 3cc colored water.There was no visible leakage.No failures were detected in the device returned; unable to confirm or duplicate the reported incident.The root cause could not be determined.All information reasonably known as of 23-may-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.